MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number SMXP100RUH
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: filling problem.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a female patient underwent a breast reconstruction procedure with a 350cc mentor artoura breast tissue expander that exhibited issues with the addition of expansion fluid postoperatively.During one of the patient¿s reconstruction stages, when the physician was attempting to further inflate the device, saline could not be added.The physician noted that the device behaved as if it were sealed.As a result, the device was explanted at this time, on (b)(6)2019.It is not currently known if the device was immediately replaced.
 
Additional Manufacturer Narrative
On (b)(6) 2020, the investigation on the suspected medical device was completed.Investigation summary: during visual inspection of the device, no apparent damage was observed.No difficulties presented when the device was being filled with air.No anomalies were observed.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.It should be noted that as part of our quality process, each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Based on the information reported and/or the product investigation, there is no evidence that the issue is related with the manufacturing process.Manufacturer's reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key9500461
Report Number1645337-2019-25973
Device Sequence Number1202658
Product Code LCJ
UDI-Device Identifier00081317024361
UDI-Public00081317024361
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/20/2022
Device Catalogue NumberSMXP100RUH
Device Lot Number7626430
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2019
Initial Date Received by Manufacturer 11/22/2019
Supplement Date Received by Manufacturer01/13/2020
Initial Report FDA Received Date12/20/2019
Supplement Report FDA Received Date01/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;